just diagnosed and so scared

Hello

I've just been diagnosed with invasive ductal cancer grade 3 triple negative I'm so scared is anyone going through the same? 

  • Thank you Key for your kind reply. You will do this key. Keep posting we are all here for you xxx

  • Hi rattybaggins thank you so much, fingers crossed for your appointment, looks very positive your check in September was fine. Its good your being monitored. Love and best wishes xxx

  • Hi claud, I don't think there are many side affects of herceptin, I know they keep check on your heart and you will have a heart scan before you start it so they can check how well your heart is functioning. Mine was fine, I just get anxious and my heart rate races but my heart is functioning absolutely fine. You are doing really well claud, let us know how the port insertion goes  love and best wishes xxx

  • Pray you have a good outcome for you Ratty. Its such a long and winding road this. Its never easy.  Although worries of reoccurrence is there but I tell myself I cannot live in fear for the rest of my life  that is not what I am here for. Whatever it is I will deal with as it comes. You have done all the treatment and I totally get the fear, but keep telling yourself and your mind and body that it is NOT ...

    Today my face is full of breakouts. And I think it's me exposing it to the sun too much or its chemo rash fr toxicity but my onco seems to think its from the perjeta! Sigh...so it's not just the pustules in scalp, its moved to face and body. I feel like a wreck. Best to stay away fr mirrors.

    C x

  • Hi! I’ve responded on your other thread but my pustules weren’t the perjeta, I’m still on that and no pustules See no evil mine was the docetaxel. Now I’m just on the herceptin and perjeta I don’t have any side effects other than increased need to wee for a couple of days after treatment oddly x

  • Hey Anna 

    Thanks so much. I was about to ask you what chemo were you on? I am on Docetaxel too..that must be it! I will have to do H&P for a year like u. So maybe the onco wasn't aware!! And the onco nurse this morning hadn't said anything either except those on Pacli have got the arms/hand rash in her experience.  

    Praying I will follow your footsteps then and it goes when Docetaxel finishes.

    I am also worried about the acid burns. Sigh...for now it's OK but I hear its all cumulative and wonder if I should ask reduce in steroids ...what causes the burns...I think it's steroids right?? (That is what onco nurse said)

    C x

  • Hi Claud272,

    Hope you don't mind me jumping in. I note you are having a port put in. I have had a port in-situ for the past four and a half years (not for chemo - I have Tracheobronchomalacia (TBM for short!), a rare respiratory condition, and I do my own IV's at home when I am poorly). I have never had any problems with it. I am also now using my port for chemo. My veins are shocking due to extensive steroid use over many years because of the TBM.

    It may take you a little time to get used to the line running over your collar bone (depending on the placement) but other than that I can honestly say the port has been absolutely brilliant for me. I was so relieved to have one already in-situ when I received my diagnosis as I knew they would not be able to get a cannula in me. I hope that give you some reassurance. If you have any questions, feel free to ask. One thing that helped me after the port was put in was sleeping with a V pillow rather than a standard pillow.

    Best of luck with everything x

    P.S I think I read in one of your other replies that you are suffering with acid reflux? Steroids can cause that. I take Omeprazole daily to counteract the effects as I have regular high dose steroids for my TBM. If it's causing you issues, I would mention it to your Doctor as they should be able to prescribe something to relieve it for you x

  • Tq Kmama, for sharing your experience and comforting words. I think firsts are always a bit scary but I am comforted by so many who have benefited from the port. 

    I am sorry to hear about your TBM and now with bc diagnosis. Your strength to face these are admirable as i can only imagine it must be so tough.

    I am encouraged and will try out your recommendation for v pillow and be patient to get use to. Hopefully the stiff neck won't hang around too long - did u get this?

    I am on daily omeprazole now, plus some gaviscon and hopefully that will keep things a bit more comfy as I don't want to suffer burns. I am trying to keep more alkaline diet too.

    How are you doing with your treatment? 

    Cx

  • Hi Claude272, steroids can of course increase heart burn/acid but the culprit is more likely the chemo, of course we are all different as we discover on this journey but. I have a long history of steroid use (I have rheumatoid arthritis) and never had heartburn until I had chemo when I had it really badly. I took double dose omeprazole, one 20mg at breakfast and another at lunch and used gaviscon too, trying to eat little and often, even if that’s a ritz cheese cracker (don’t know why these work for me but!) every hour. If you reduce the steroids your chemo side effects will likely increase, it’s a tightrope managing all these symptoms!! Hope that helps x

  • Morning Shaz, thanks so much for your message and I hope you are doing ok today......xxxxx